Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 50, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 29, 2017, 6:11 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 6:11 PM EDT (22:11 UTC)
- Expired
- Apr 29, 2017, 9:53 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
864 WHUS71 KOKX 292211 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 611 PM EDT SAT APR 29 2017 ANZ330-335-338-340-345-350-353-355-300400- /O.NEW.KOKX.SC.Y.0050.170429T2211Z-170430T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 611 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. OCCASIONAL NEARSHORE GUSTS UP TO 35 KT POSSIBLE. SEAS 2 TO 4 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
1 follow-up statement
481 WHUS71 KOKX 300153 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 953 PM EDT SAT APR 29 2017 ANZ330-335-338-340-345-350-353-355-300300- /O.CAN.KOKX.SC.Y.0050.000000T0000Z-170430T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 953 PM EDT SAT APR 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. NEARSHORE WIND GUSTS TO AROUND 20 KT ARE EXPECTED THROUGH AROUND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:54 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 3:54 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service New York NY 354 PM EDT Sat Apr 29 2017 .SYNOPSIS... A weak cold front will move south of the area this evening as high pressure builds to the north. The high moves east Sunday into Sunday night as the front returns north as a warm front. A cold front will slowly approach from the west on Monday, and pass by Tuesday morning. High pressure builds in briefly for the middle of the week, then low pressure brings rain for the end of the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Mid and upper level ridging will remain across the region through tonight as a weak surface cold front moves south of the area. The front was just north of the CWA, across the lower Hudson Valley and into northwestern Connecticut at mid Saturday afternoon. With little lift, moisture, or instability with the front, will bring through dry. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Weak cold advection will continue through the day Sunday as the ridge shifts to the east. Winds will back to the east and southeast keeping the area cool. Low level moisture increases and a low level inversion develops and strengthens through the day. Low level clouds are expected to develop during Sunday afternoon. High temperatures Sunday will be close to the lows that occur Sunday morning, maybe rising a couple of degrees early, then holding nearly steady. Did not use a diurnal trace for temperatures for Sunday. Stratus and fog develop Sunday night as the east flow remains. Initially weak cold advection continues then becomes weak warm advection after 06Z as the frontal boundary to the south begins to return as a warm front. Forcing will remain weak until toward 12Z Monday. So removed probabilities of precipitation, and mentioned drizzle. There is a chance that showers do develop ahead of the warm front, however, that would be more into Monday, and across the far southern sections of the CWA. If the front move quicker, which is unlikely as the surface and upper lows remain well to the west. Sunday night lows may occur during the evening, then hold steady or slowly rise toward morning. Again did not use the usual diurnal trace for hourly temperatures Sunday night. && .LONG TERM /MONDAY THROUGH SATURDAY/... The models were in good agreement through the extended, so the Superblend was generally used. After some residual fog and drizzle Monday morning, a warm front is progged to lift just north of the forecast area before stalling. It is possible that the front does not get as far north as the models depict, but for now the model consensus has been followed. This should allow the drizzle to cut off across the southwestern portion of the area, with some lingering light stuff still possible in the vicinity of the front. Chances for showers will increase through the day as the cold front and upper support draw closer, but the main window for rain looks to be Monday night closer to the frontal passage. Isolated thunderstorms have been included for this period with the enhanced lift with the system acting on some elevated instability. Lapse rates increase on Tuesday as cooler temperatures aloft move in. The best chance for a stray shower will be on the northern fringe of the forecast area per the model consensus at this time. A dry day is progged for Wednesday with high pressure building in from the west. Chances for overrunning light rain then increase Wednesday night ahead of developing low pressure over the Ohio Valley. The low then tracks through the area Thursday night and Friday, bringing moderate rain to the Tri-State Region. The temperature forecast for Monday is complicated, as the combination of southerly flow, the exact location of the warm front, and the influence of onshore flow will all play a part. It is possible a 20 degree difference will set up from southwest to northeast. Temperatures will be uniformly mild on Tuesday due to good mixing on southwesterly flow behind the cold front. Readings will then cool on Wednesday with the colder airmass in place. Cooler and damp thereafter with the rain and clouds, although nighttime temperatures will likely be above normal due to these same elements. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A series of cold fronts will move through the area, one late this afternoon, and another early this evening. These are forecast to be dry frontal passages. Gusty W/SW winds this afternoon will veer to the W/NW, and then NW to NE overnight. Gusts 20-25 kt this afternoon with the potential for up to 30 kt. Gusts may linger into early this evening. VFR with SCT-BKN 4-5 kft this afternoon, and then again Sunday morning. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .Sunday afternoon-Monday....MVFR development late afternoon/early evening, then widespread IFR conditions in fog/drizzle overnight into Monday. Possible improvement to VFR Monday afternoon. .Monday night...IFR or lower conditions, LLWS and scattered thunderstorms are possible. .Tuesday-Wednesday...VFR. SW-WSW winds G15-20KT possible Tuesday. W-NW winds G20-25KT possible Wednesday. .Thursday...MVFR or possible in late day rain. && .MARINE... Winds and seas are expected to remain below small craft advisory levels tonight through Sunday night. There may be a brief period of seas near 5 feet, especially west of Fire Island Inlet, Sunday evening as easterly winds increase. A strong westerly flow late Saturday afternoon into the evening may build ocean seas briefly to near 5 feet. However, seas on the ocean waters were ranging from 3 to near 4 feet through Saturday afternoon, below previous forecast thinking. Therefore, the small craft advisory for hazardous seas was cancelled. Southerly winds will increase on Monday, with the ocean reaching Small Craft Advisory criteria. The protected waters will be close to criteria by Monday night, but all areas will reach 25 kt on Tuesday behind a cold front. Seas will then linger above 5 ft on the ocean through Wednesday. Winds and seas are progged to remain below Small Craft Advisory levels on Thursday. && .HYDROLOGY... No hydrologic impacts are expected through the forecast period. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...12/GS NEAR TERM...MET SHORT TERM...MET LONG TERM...12 AVIATION...DW MARINE...12/MET HYDROLOGY...MET
Hazardous weather outlook, Apr 29, 3:19 AM EDT, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New York NY 319 AM EDT Sat Apr 29 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-300730- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 319 AM EDT Sat Apr 29 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-300730- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 319 AM EDT Sat Apr 29 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:23 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 12 hr | |
| Apr 29, 5:02 AM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens, Richmond | 28 min |
| Apr 29, 5:13 AM EDT | Special Marine Warning | OKX | 62 min | |
| Apr 29, 5:23 AM EDT | Special Marine Warning | OKX | 52 min | |
| Apr 29, 5:38 AM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Apr 29, 5:53 AM EDT | Special Marine Warning | OKX | 67 min | |
| Apr 29, 6:04 AM EDT | Special Marine Warning | OKX | 56 min | |
| Apr 29, 6:53 AM EDT | Special Marine Warning | OKX | 67 min |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.